Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 82, NWS Mobile, AL

March 31, 2009Greene County, Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Mar 31, 2009, 5:13 PM CDT for Greene County, Perry County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2009, 5:13 PM CDT (22:13 UTC)
Expired
Mar 31, 2009, 5:48 PM CDT
In force
35 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:05 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 312213
SVRMOB
MSC041-111-312300-
/O.NEW.KMOB.SV.W.0082.090331T2213Z-090331T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
513 PM CDT TUE MAR 31 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  CENTRAL PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF NEW AUGUSTA...

* UNTIL 600 PM CDT

* AT 511 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS OVER 70 MPH.  THIS STORM WAS 7 MILES SOUTHWEST OF
  BELLEVILLE...OR ABOUT 11 MILES SOUTHWEST OF NEW AUGUSTA...MOVING
  EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAHNED AND BELLEVILLE BY 520 PM CDT...
  NEW AUGUSTA BY 525 PM CDT...
  FERGUSON AND WINGATE BY 530 PM CDT...
  BEAUMONT AND KITTRELL BY 535 PM CDT...
  MCLAIN BY 540 PM CDT...
  NEELY BY 550 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS IS A DANGEROUS STORM IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS
RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM
WINDOWS.

LAT...LON 3133 8861 3106 8855 3106 8915 3121 8915
TIME...MOT...LOC 2212Z 261DEG 36KT 3113 8919

$$
3 follow-up statements
000 
WWUS54 KMOB 312219
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
519 PM CDT TUE MAR 31 2009

MSC041-111-312300-
/O.CON.KMOB.SV.W.0082.000000T0000Z-090331T2300Z/
PERRY MS-GREENE MS-
518 PM CDT TUE MAR 31 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL GREENE AND CENTRAL PERRY COUNTIES...

AT 515 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS OVER 70 MPH.  THIS STORM WAS 6 MILES SOUTH OF
BELLEVILLE...OR ABOUT 8 MILES SOUTHWEST OF NEW AUGUSTA...MOVING EAST
AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW AUGUSTA BY 525 PM CDT...
  FERGUSON AND WINGATE BY 530 PM CDT...
  BEAUMONT AND KITTRELL BY 535 PM CDT...
  MCLAIN BY 540 PM CDT...
  NEELY BY 550 PM CDT...
  JONATHAN BY 600 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS IS A DANGEROUS STORM IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED IN FORREST COUNTY WITH THIS 
STORM. THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

LAT...LON 3133 8861 3106 8855 3106 8915 3121 8915
TIME...MOT...LOC 2218Z 261DEG 36KT 3113 8911

$$
000 
WWUS54 KMOB 312232
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
532 PM CDT TUE MAR 31 2009

MSC041-111-312300-
/O.CON.KMOB.SV.W.0082.000000T0000Z-090331T2300Z/
PERRY MS-GREENE MS-
532 PM CDT TUE MAR 31 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL GREENE AND CENTRAL PERRY COUNTIES...

AT 529 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS OVER 70 MPH.  THESE STORMS WERE ALONG A
LINE EXTENDING FROM HINTONVILLE TO KITTRELL TO BEAUMONT TO 10 MILES 
SOUTH OF NEW AUGUSTA...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  AVERA BY 540 PM CDT...
  NEELY BY 545 PM CDT...
  ROYCE...MCLAIN AND JONATHAN BY 550 PM CDT...

THIS IS A DANGEROUS STORM IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

LAT...LON 3106 8904 3116 8903 3123 8905 3133 8861
      3106 8855
TIME...MOT...LOC 2232Z 255DEG 44KT 3127 8888 3120 8885
          3114 8889 3107 8905

$$
000 
WWUS54 KMOB 312248
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
548 PM CDT TUE MAR 31 2009

MSC041-111-312258-
/O.CAN.KMOB.SV.W.0082.000000T0000Z-090331T2300Z/
PERRY MS-GREENE MS-
548 PM CDT TUE MAR 31 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GREENE AND CENTRAL
PERRY COUNTIES IS CANCELLED...

THE THUNDERSTORMS HAVE WEAKENED AND WERE NO LONGER SEVERE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

LAT...LON 3106 8904 3116 8903 3123 8905 3133 8861
      3106 8855
TIME...MOT...LOC 2248Z 255DEG 44KT 3132 8866 3125 8863
          3119 8867 3112 8883

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:44 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 31, 3:44 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT TUE MAR 31 2009

.SHORT TERM [TONIGHT THROUGH THURSDAY NIGHT]...SOME AREAS WILL
CONTINUE TO EXPERIENCE  FLOODING NEAR RIVERS...STREAMS AND LOW LYING
AREAS IN SOUTHEAST MISSISSIPPI...SOUTHERN ALABAMA AND THE WESTERN
FLORIDA PANHANDLE THROUGH TONIGHT. FLOODWATERS ON SEVERAL RIVERS
CONTINUE HIGH BUT FOR THE MOST PART ARE IN RECESSION. MODERATE TO
MAJOR FLOODING IS OCCURRING ON SEVERAL RIVERS IN SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.
MORE RAIN EXPECTED BUT FURTHER SOUTH AND EAST. FOR THE LATEST
INFORMATION ON RIVER CONDITIONS AND FORECASTS...REFER TO THE
ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) WEB SITE:

              AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=MOB

OTHERWISE...IN THE SHORT TERM A FRONT WILL APPROACH THE MISSISSIPPI
VALLEY TONIGHT AS A WAVE FORMS ALONG IT. IT IS NOW LOCATED IN
SOUTHEAST TEXAS AND BOOKING A PATH OF THIS WAVE APPEARS TO TAKE A
TRACK THAT IS EVEN CLOSER TO THE BEACH THAN THE NUMBERS OF THE LAST
SEVERAL RUNS. AS THIS FEATURE MOVES TOWARD US...A WARM FRONT WILL
MOVE NORTH OVER THE FLORIDA PENINSULA WHICH WILL DESTABILIZE THE
ATMOSPHERE THIS EVENING AND PRODUCE SHOWERS AND THUNDERSTORMS. THE
LOW WILL MOVE NEAR SABINE PASS PAST LAKE CHARLES AND ALONG THE COAST
AS IT PASSES OVER US WITH A COLD FRONT. AN ORGANIZED SQUALL LINE
WILL DEVELOP JUST AHEAD OF THE FRONT MOVING ACROSS THE AREA THIS
EVENING. WHAT WE SEE IN SOUNDINGS...DEEP LAYERS OF HIGH HUMIDITY AIR
INTERSPERSED WITH DRY SLOTS MIDLEVELS OR LOW TO MID LEVELS. THE DRY
LAYERS WILL EFFECT FORMATION OF DOWNDRAFTS WHICH WILL TRANSPORT
HIGHER MOMENTUM AIR FROM ALOFT BRINGING THREAT OF THUNDERSTORM
DOWNBURSTS.

WE ARE CONTINUING WITH THE HPC FORECAST. HPC HAS BEEN PRETTY
CONSISTENT THE LAST FEW CYCLES. TO OUR WEST WE ARE LOOKING AT 1 TO 2
INCHES WITH LOCAL AMOUNTS UP TO 4 INCHES OVER APPROXIMATELY 24
HOURS. FURTHER EAST...ADD AN INCH TO THOSE FIGURES. RAINMAKING IS
INHERENT IN WHAT WE SEE IN SOUNDINGS...DEEP LAYERS OF HIGH HUMIDITY
AIR INTERSPERSED WITH DRY SLOTS MIDLEVELS OR LOW TO MID LEVELS.
SURFACE MOISTURE FLUX CONVERGENCE WILL FIRE THINGS UP ON THE STORM
SCALE. WITH ANTECEDENT SOIL CONDITIONS BEING WHAT THEY ARE...THE
FLOOD SITUATION IS MUCH MORE DELICATE. SATURATED SOIL FROM ALL THE
RAIN RECEIVED BETWEEN WEDNESDAY NIGHT AND SATURDAY WILL MINIMIZE
PERCOLATION OF WATER INTO THE WEATHERING ZONE OF THE EARTH.
THEREFORE WE HAVE A RISK OF INCREASED RUNOFF AS A POSSIBILITY WITH
REPEATED RISK OF FLOODING. THE GFS WAS BRINGING THE RAINFALL
BULLSEYE PROGRESSIVELY FURTHER OUT OVER THE GULF AND THE PHYSICAL
MODEL IS FORECASTING 3 TO 5 INCHES PER 6 HOURS.

FURTHER INLAND OVER SOUTHWEST ALABAMA AND INTO SOUTHEAST MISSISSIPPI
THE RAIN TOTALS ARE CONSIDERABLY LESS WITH EVENT AVERAGES OF LESS
THAN AN INCH AND LOCALIZED TOTALS UP TO AROUND 2 INCHES.

LONG TERM...[FRIDAY THROUGH MONDAY]...STAYED WITH PREVIOUS SHIFT
OUTPUT ON EXTENDED RANGE FORECAST.

IT IS INDEED A PLEASURE TO THANK WFO TAE...LIX...JAN AND BMX FOR
COORDINATION WITH US ON OUR BOUNDARIES.

&&

.MARINE...A COLD FRONT WILL MOVE ACROSS THE MARINE AREA LATE
TONIGHT. AHEAD OF THE FRONT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED WITH A FEW STORMS BECOMING STRONG TO
SEVERE THROUGH LATE THIS EVENING. A SEVERE THUNDERSTORM WATCH FOR
THE COASTAL WATERS OUT TO 20 NM CONTINUES UNTIL 700 PM THIS EVENING.
A MODERATE TO STRONG OFFSHORE FLOW CAN BE EXPECTED IN THE WAKE OF
THE FRONT THROUGH WEDNESDAY MORNING BECOMING EAST THEN SOUTHEAST AND
BUILDING LATE WEDNESDAY THROUGH THURSDAY EVENING IN ADVANCE OF
ANOTHER COLD FRONT APPROACHING FROM THE WEST. THE SECOND COLD FRONT
IS EXPECTED TO MOVE ACROSS THE MARINE AREA EARLY FRIDAY MORNING
GIVING WAY TO A LIGHT TO MODERATE OFFSHORE FLOW THROUGH EARLY
SATURDAY. /32

&&

/77

.FIRE WEATHER...WET. WILDFIRE RISK MINIMAL.

/77

&&

.HYDROLOGY...

ALABAMA DRAINAGE BASINS...

ALABAMA RIVER AT CLAIBORNE LOCK NEAR PEAK...TO REMAIN SO FOR THE
NEXT SEVERAL DAYS. FALLING TREND DOWNSTREAM AT MILLERS FERRY.

CONECUH RIVER BREWTON CONTINUES TO RISE VERY SLOWLY WITH INCREASED
RISE EXPECTED TO CREST NEAR FLOOD STAGE WEDNESDAY.

FLORIDA DRAINAGE BASINS...

ESCAMBIA RIVER AT CENTURY HAS FALLEN SLIGHTLY SINCE
YESTERDAY TO REMAIN NEAR ITS CURRENT STAGE FOR THE NEXT FEW DAYS.

SHOAL RIVER...CRESTVIEW IS EXPECTED TO BRIEFLY FALL BELOW FLOOD
STAGE BUT WILL RISE ABOVE FLOOD WITH THIS NEXT RAIN EVENT.

BLACKWATER RIVER...BAKER TO RISE ABOVE FLOOD WITH THIS NEXT
RAIN EVENT. MINOR FLOODING.

BIG COLDWATER RIVER...MILTON RISING TO NEAR FLOOD WITH THIS NEXT
RAIN.

PERDIDO RIVER...BARRINEAU PARK TO RISE ABOVE FLOOD WITH NEXT RAIN
EVENT. MINOR FLOODING.

STYX RIVER ELSANOR TO RISE TO NEAR FLOOD WITH NEXT RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      55  69  57  77 /  70  40  20  40
PENSACOLA   59  69  61  79 /  90  60  40  40
DESTIN      63  68  64  73 /  90  70  50  40
EVERGREEN   54  70  54  79 /  80  40  30  50
WAYNESBORO  49  71  51  77 /  60  20  05  50
CAMDEN      51  69  53  78 /  80  30  10  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER
     BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER MOBILE.

FL...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     GEORGE...AND STONE.

GM...GM...SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 1 PM WEDNESDAY
     FOR THE FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.
&&
Hazardous weather outlook, Mar 31, 7:12 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
712 AM CDT TUE MAR 31 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-011200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
712 AM CDT TUE MAR 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
THE AREA THIS MORNING THEN BECOME MORE NUMEROUS THROUGH THIS
AFTERNOON AS A COLD FRONT ADVANCES FROM THE SOUTHERN PLAINS.  A LINE
OF STRONG THUNDERSTORMS IS ANTICIPATED TO ADVANCE INTO THE AREA
AHEAD OF THE COLD FRONT THIS AFTERNOON AND MOVE ACROSS THE AREA
THROUGH THE EVENING HOURS.  THE SHOWERS AND THUNDERSTORMS WILL COME
TO AN END LATER TONIGHT AFTER THE COLD FRONT MOVES THROUGH THE
AREA.  CONDITIONS IN THE ATMOSPHERE SUPPORT THE DEVELOPMENT OF
ISOLATED SEVERE THUNDERSTORMS WHICH WILL PRODUCE DAMAGING WINDS AND
LARGE HAIL AND POSSIBLY A FEW TORNADOES.

A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT FOR THE NORTHWEST FLORIDA
PANHANDLE AND SOUTHWEST AND SOUTH CENTRAL ALABAMA GENERALLY EAST OF
INTERSTATE 65 DUE TO A POTENTIAL FOR LOCALLY HEAVY RAINFALL AND
MOIST GROUND CONDITIONS.  FOR EXTREME SOUTHWEST ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE...RAINFALL TOTALS THROUGH TONIGHT WILL
GENERALLY BE 2 TO 3.5 INCHES WITH LOCALIZED HIGHER AMOUNTS OF 3 TO 5
INCHES POSSIBLE.  FOR SOUTH CENTRAL ALABAMA RAINFALL TOTALS WILL
GENERALLY BE AROUND 2 INCHES WITH LOCALLY HIGHER AMOUNTS OF 3 TO 4
INCHES POSSIBLE.  ELSEWHERE RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE
EXPECTED.  ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY EXACERBATE
FLOODING PROBLEMS ALONG AREA RIVERS...STREAMS AND OTHER FLOOD PRONE
AREAS.  EVERYONE SHOULD BE ALERT FOR FLOODING AS THEY TRAVEL ACROSS
SOUTHEAST MISSISSIPPI...SOUTHERN ALABAMA AND THE WESTERN FLORIDA
PANHANDLE THROUGH TONIGHT.  DO NOT DRIVE THROUGH AREAS WHERE WATER
COVERS THE ROADWAY.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG AREA BEACHES.
LIGHT TO MODERATE ONSHORE WINDS OVER THE MARINE AREA WILL BECOME A
MODERATE TO STRONG OFFSHORE WIND FLOW LATE TONIGHT IN THE WAKE OF
THE COLD FRONT AND MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL
CRAFT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION ON THURSDAY
ACCOMPANIED BY SCATTERED TO NUMEROUS THUNDERSTORMS.  THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE AREA THURSDAY
INTO THURSDAY NIGHT.

ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHEAST STATES ON
SUNDAY AND BRING SCATTERED THUNDERSTORMS TO THE REGION.  THERE IS
ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE AREA
DURING THIS PERIOD.

STRONG WINDS OVER THE MARINE AREA MAY RESULT IN HAZARDOUS CONDITIONS
FOR SMALL CRAFT WEDNESDAY MORNING...THURSDAY INTO FRIDAY
MORNING...AND ALSO ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS MAY BE NECESSARY THROUGH TONIGHT.  ACTIVATION OF
STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER MAY ALSO
BE NECESSARY ON THURSDAY AND AGAIN SATURDAY NIGHT INTO SUNDAY.

PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK
FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

In the hours before

Local storm report, Mar 31, 2:30 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT TUE MAR 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     HAIL             WILMER                  30.82N 88.36W
03/31/2009  E1.00 INCH       MOBILE             AL   PUBLIC

&&

KEITHW
Local storm report, Mar 31, 2:31 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT TUE MAR 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     HAIL             SARALAND                30.82N 88.07W
03/31/2009  E1.00 INCH       MOBILE             AL   BROADCAST MEDIA

&&

KEITHW

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:41 PM CDTFlash Flood WarningMOBGeorge6 hr
Mar 31, 5:30 PM CDTSevere Thunderstorm WarningMOBWayne21 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.